Alert archive / Illinois / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 176, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 15, 2020, 8:37 AM CDT for Jo Daviess County, Illinois. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2020, 8:37 AM CDT (13:37 UTC)
- Expired
- Aug 15, 2020, 9:00 AM CDT
- In force
- 23 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Jo Daviess County, IL
The radar
The Quad Cities radar (KDVN), 89 km from the middle of the area, began a volume at 13:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 6:37 AM CDT, 2 hours earlier.
Area forecast discussion, Aug 15, 6:37 AM CDT, 2 hours before
Area Forecast Discussion National Weather Service Quad Cities IA IL 637 AM CDT Sat Aug 15 2020 ...AVIATION UPDATE... .SYNOPSIS... Issued at 300 AM CDT Sat Aug 15 2020 Surface analysis had a trough situated from central Wisconsin into eastern and south-central Iowa. An organized line of storms was ongoing over portions of Wisconsin, with the convection much more scattered across Iowa. The expectation is for storm coverage to stay very low through tonight and do not foresee a severe risk. If a stronger isolated cell were to develop, gusty winds over 30 mph would be possible. Marginal deep layer shear at 25 kts or less, low instability 500-1000 J/kg, and weak forcing/convergence are all limiting factors to strong convection late tonight and into this morning. && .SHORT TERM...(Today and Tonight) ISSUED AT 300 AM CDT Sat Aug 15 2020 A cold front and northwesterly wind shift will bring a chance for a few showers and storms along and west of the Mississippi River through mid morning, and then in the east mid morning through the afternoon. The lack of forcing aloft and weak low-level convergence along the surface boundary should limit the areal coverage of any convection. Thinking most locations will stay dry with the frontal passage and only have 20-30% chances in the forecast. For this afternoon, steady NNW winds of 10-20 mph will usher in lower humidity with dewpoints falling into the 50s along/west of the Mississippi River and into the low to mid 60s in the far eastern counties. A corridor of higher moisture and instability near the boundary, across parts of Bureau and Putnam Counties, could support a few strong storms this afternoon if the convection can develop before the front shifts east into central Illinois. Lightning and gusty winds are the primary threats. Then for tonight, expect seasonably cool conditions with temps in the 50s to low 60s. Uttech .LONG TERM...(Sunday through Friday) ISSUED AT 300 AM CDT Sat Aug 15 2020 Sunday There is a slight chance for a shower or storm across the northern CWA during the late afternoon or evening as another boundary sags in from the north. For now, only have 20% chances in the forecast. The better chances may stay up in Wisconsin, closer to the track of a weak wave in the mid-level flow. A dry air mass in place, with low humidity lasting through the afternoon, will allow temps to reach the mid to upper 80s for highs. Monday On A split upper-level pattern is forecast through this upcoming week with northwest flow aloft over the Midwest and Great Lakes, while the large upper ridge (and oppressive heat) remains anchored over the Western U.S. For eastern Iowa and northwest Illinois, very nice late summer weather is expected with highs in the low to mid 80s and comfortable lows in the 50s to low 60s. Model consensus has mainly dry conditions through Friday afternoon. && .AVIATION...(For the 12Z TAFS through 12Z Sunday Morning) ISSUED AT 634 AM CDT Sat Aug 15 2020 A cold front will move through the area this morning associated with an MVFR cloud deck at CID and DBQ, but MLI and DBQ will likely remain VFR. Winds will shift to northwest and gust up to near 20s then lighten tonight. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Uttech SHORT TERM...Uttech LONG TERM...Uttech AVIATION...Wolf
Hazardous weather outlook, Aug 15, 4:11 AM CDT, 4 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 411 AM CDT Sat Aug 15 2020 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-160915- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 411 AM CDT Sat Aug 15 2020 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT There is a slight chance for thunderstorms today but most areas should stay dry. A few strong storms may develop along a cold front this afternoon across portions of Bureau and Putnam counties. The primary risks in this area are lightning and gusty winds. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Scattered thunderstorms are possible along the highway 20 corridor Sunday evening into Sunday night where the Storm Prediction Center has a marginal risk for severe weather. The main threats are strong wind gusts and hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. Uttech
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 9:00 AM CDT | Special Weather Statement | DVN | Stephenson | 60 min |
| Aug 15, 10:34 AM CDT | Special Weather Statement | DVN | Mercer, Warren | 41 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.